MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-21
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: patient age was estimated.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm epic plus supra valve was chosen for implant.After sizing was performed, the 21mm epic plus supra valve could not pass through the sino-tubular junction.A decision was made to replace the 21mm epic plus supra valve with a 21mm non-abbott valve.The patient remained hemodynamically stable throughout the procedure.
 
Event or Problem Description
It was reported that on 03 february 2025, a 21mm epic plus supra valve was chosen for implant.Sizing was performed with an epic plus e2000 sizer set and the 21mm size passed narrowly through the patient's anatomy with the supra valve replica end.The 21mm epic plus supra valve could not pass through the sino-tubular junction.The physician believed a 19mm epic plus supra might have been more appropriate.A decision was made to replace the 21mm epic plus supra valve with a 21mm non-abbott valve.The patient remained hemodynamically stable throughout the procedure.The patient status was reported discharged.
 
Additional Manufacturer Narrative
An event of resistance was felt while suturing the valve was reported.The investigation confirmed that the returned valve met dimensional specifications.It was indicated that the valve could not pass through the sino-tubular junction.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported event could not be conclusively determined.Per the information available abbott cannot further speculate on why the reported event occurred.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the information available abbott cannot further speculate on why the reported event occurred.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21492148
Report Number2135147-2025-01018
Device Sequence Number11757952
Product Code LWR
UDI-Device Identifier05415067033123
UDI-Public(01)05415067033123(17)280506(10)BR00045714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESP200-21
Device Lot NumberBR00045714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale